Alert archive / Indiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 58, NWS Wilmington, OH

May 27, 2004Wayne County, Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at May 27, 2004, 3:34 PM EST for Wayne County, Indiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2004, 3:34 PM EST (20:34 UTC)
Expired
May 27, 2004, 4:15 PM EST
In force
41 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Wayne County, IN

The radar

The Indianapolis radar (KIND), 110 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 1:30 PM ESTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2004-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2004-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:57 PM EST, 1 hour 37 minutes earlier.

Area forecast discussion, May 27, 1:57 PM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
257 PM EDT THU MAY 27 2004

.DISCUSSION...
CLEARING WAS WORKING INTO THE FCST AREA FROM THE SW.  SPC HAS PUT
OUT A SVR TS WATCH UNTIL 01Z FOR MUCH OF THE WESTERN HALF OF THE
FCST AREA.

&&

.ILN WATCHES/WARNINGS/ADVISORIES UNTIL 7 PM EDT...
IN...FLOOD WATCH TONIGHT INZ073>075.
KY...FLOOD WATCH TONIGHT KYZ089>100.
OH...FLOOD WATCH TONIGHT OHZ077>082-088.

&&

AR
Hazardous weather outlook, May 27, 4:12 AM EST, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
512 AM EDT THU MAY 27 2004

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-271111-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
512 AM EDT THU MAY 27 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY INTO
THIS EVENING OVER EASTERN INDIANA...SOUTHWEST OHIO AND NORTHERN
KENTUCKY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS.

ALONG WITH THE SEVERE WEATHER...THE THREAT FOR HEAVY RAIN AND
FLOODING WILL EXIST INTO TONIGHT ACROSS SOUTHEAST INDIANA...
NORTHERN KENTUCKY AND SOUTHERN OHIO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SEVERE STORMS MAY ALSO BE POSSIBLE ON MONDAY...MEMORIAL DAY...
WHEN A COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION.
REFER TO LATER HAZARDOUS WEATHER OUTLOOKS FOR MORE DETAILED
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO TONIGHT.

AR

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 3:36 PM ESTSevere Thunderstorm WarningILNDarke54 min
May 27, 4:00 PM ESTSevere Thunderstorm WarningILNPreble60 min
May 27, 4:03 PM ESTSevere Thunderstorm WarningILNAuglaize, Shelby42 min
May 27, 4:10 PM ESTSevere Thunderstorm WarningILNMontgomery65 min
May 27, 4:15 PM ESTSevere Thunderstorm WarningILNMiami60 min
May 27, 4:31 PM ESTSevere Thunderstorm WarningILNClark, Greene59 min
May 27, 5:03 PM ESTSevere Thunderstorm WarningILNClinton57 min
May 27, 5:04 PM ESTSevere Thunderstorm WarningILNDarke56 min
May 27, 5:06 PM ESTSevere Thunderstorm WarningILNWarren24 min
May 27, 5:17 PM ESTSevere Thunderstorm WarningILNFayette58 min
May 27, 5:19 PM ESTSevere Thunderstorm WarningILNPreble56 min
May 27, 5:31 PM ESTSevere Thunderstorm WarningILNMontgomery59 min
May 27, 5:33 PM ESTTornado WarningILNFayette27 min
May 27, 5:45 PM ESTTornado WarningILNRoss60 min
May 27, 5:56 PM ESTSevere Thunderstorm WarningILNGreene64 min
May 27, 6:18 PM ESTSevere Thunderstorm WarningILNClinton57 min
May 27, 6:27 PM ESTSevere Thunderstorm WarningILNAdams63 min
May 27, 6:31 PM ESTSevere Thunderstorm WarningILNFayette59 min
May 27, 6:36 PM ESTSevere Thunderstorm WarningILNPike24 min
May 27, 6:39 PM ESTSevere Thunderstorm WarningILNScioto36 min
May 27, 6:42 PM ESTSevere Thunderstorm WarningILNPreble33 min
May 27, 6:47 PM ESTSevere Thunderstorm WarningILNHighland43 min
May 27, 6:56 PM ESTSevere Thunderstorm WarningILNRoss64 min
May 27, 5:30 AM ESTSevere Thunderstorm WarningILNRipley45 min
May 27, 5:45 AM ESTSevere Thunderstorm WarningILNDearborn, Ohio, Switzerland45 min
May 27, 4:30 PM ESTSevere Thunderstorm WarningILNWayne60 min
May 27, 5:57 PM ESTSevere Thunderstorm WarningILNFayette48 min
May 27, 6:13 PM ESTSevere Thunderstorm WarningILNWayne32 min
May 27, 6:49 PM ESTSevere Thunderstorm WarningILNKenton41 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.